Washington, 2015

Wildfire in Washington, August 13 to 31, 2015

August 13 to 31, 2015 · NWS OTX · 2 events in 2 counties and zones

This human cause wildfire burned 218,138 acres and cost over $44 million dollars to suppress.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

This human cause wildfire burned 218,138 acres and cost over $44 million dollars to suppress.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 12, 10:05 PM PST, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 12, 10:05 PM PST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1105 PM PDT WED AUG 12 2015

.SYNOPSIS...
It will be very hot through Thursday, with a small chance of
thunderstorms in the afternoon. A cold front will push through
the Inland Northwest Friday. This will bring gusty winds, cooler
temperatures and showers and thunderstorms. Some storms may be
severe. Breezy and cooler conditions are expected through the
weekend and early next week.

&&

.DISCUSSION...
Update this evening was to decrease chance of showers and
thunderstorms across the region. Clouds are also moving out of the
area and adjusted to mostly clear skies through the overnight
hours. There are some clouds moving N into the Ritzville area.
They will keep their northward track into Davenport, Wilbur and up
towards the Canadian border. These clouds may provide a temporary
cover from seeing the Perseid Meteor, but shouldn't last long
enough completely skunk those who want to see the meteor shower.
/Nisbet

&&

.AVIATION...
06Z TAFS: Areas of smoke from wildfires will impact visibilities
at times across the region. Thursday afternoon general -tsra is
possible along the Cascade crest and KLWS areas, and then aft 00z
will spread across the area. Right now the best confidence is
thunderstorms to impact KLWS and KPUW aft 23Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        68  98  66  85  57  77 /   0  10  20  40  20  10
Coeur d'Alene  63  98  63  87  55  77 /  10  10  20  50  40  10
Pullman        56  98  58  83  52  77 /   0  10  40  30  20   0
Lewiston       68 104  68  90  61  86 /   0  20  40  30  10   0
Colville       61 100  61  88  54  79 /  10  10  30  50  40  30
Sandpoint      55  95  57  85  50  76 /   0  10  20  50  40  20
Kellogg        60  97  59  84  52  76 /  20  10  30  50  40  10
Moses Lake     62 100  63  86  57  83 /   0  10  20  20  10   0
Wenatchee      73 100  71  85  63  84 /   0  10  20  30  10  10
Omak           68 102  68  87  58  82 /  10  10  30  30  40  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until 8 PM PDT Thursday for Northern and
     Central Idaho Panhandle (Zone 101).

     Heat Advisory until 8 PM PDT Thursday for Lewiston Area.

WA...Red Flag Warning until 8 PM PDT Thursday for East Washington
     Central Cascade Valleys (Zone 677)-East Washington North
     Cascades (Zone 685)-East Washington Northeast (Zone 686)-
     East Washington Northern Columbia Basin (Zone 673)-East
     Washington Okanogan Highlands (Zone 687)-East Washington
     Okanogan/Methow Valleys (Zone 684)-East Washington Palouse
     and Spokane Area (Zone 674)-East Washington South Central
     Cascade Valleys (Zone 676).

     Heat Advisory until 8 PM PDT Thursday for Lower Garfield and
     Asotin Counties.

&&
Hazardous weather outlook, Aug 12, 4:02 AM PST, 19 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
502 AM PDT WED AUG 12 2015

WAZ041>043-131300-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
502 AM PDT WED AUG 12 2015

This Hazardous Weather Outlook is for portions of North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms are expected...mainly over the mountains.
Any lightning from these storms could result in new wild fires.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Low pressure and a cold front moves inland later Thursday into
Friday. This will carry a threat of thunderstorms. This will
increase the potential for flash flooding and debris flows for
areas in and near recent burn scars through Friday evening. Other
potential hazards with thunderstorms will include gusty winds and
new fire starts from lightning strikes.

IDZ001>004-026-027-WAZ031>038-044-131300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WATERVILLE PLATEAU-
502 AM PDT WED AUG 12 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms are expected...mainly over the mountains.
Any lightning from these storms could result in new wild fires.

Potentially dangerous record breaking heat is possible today.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Dangerous record breaking heat is possible Thursday.

Low pressure and a cold front moves in late Thursday into Friday.
This will carry the potential for strong thunderstorms late
Thursday afternoon or evening into Friday. Possible impacts from
thunderstorms are locally damaging winds, hail and brief heavy
downpours. Additionally any lightning from these storms could
result in new wild fires.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Okanogan Highlands

When
August 13, 12:00 AM PST to August 31, 12:00 AM PST
Where
Okanogan Highlands forecast zone
Reported by
Other Federal Agency
Coordinates
48.510, -119.128 (the zone’s center; the record gives no point)

This human cause wildfire burned 218,138 acres and cost over $44 million dollars to suppress.

Wildfire, Okanogan Valley

When
August 13, 12:00 AM PST to August 31, 12:00 AM PST
Where
Okanogan Valley forecast zone
Reported by
Other Federal Agency
Coordinates
48.143, -119.716 (the zone’s center; the record gives no point)

This human cause wildfire burned 218,138 acres and cost over $44 million dollars to suppress.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2015Every state in 2015This day in weather historyWarnings in Washington, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599506, 599508.